Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Having lichen amyloidosis on legs and arms. Is there any effective solution for this disease?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
Question
I asked a question previously as follows
"I am diagnosed with Lichen Amyloidosis for last 20 years.. I have it on legs and arms.. I tried many medications including homepathy and ayurvedic , but nothing went well.. I am taking Acrotac 25 mg ( Acitretin Capsules) presently... Using this medication, those lesions/tissues are coming out... but not completely... Is there any effective solution for this disease?"

It has been answered by Dr. XXXXXXX Batra as follows: XXXXXXX
Thanks for your query to XXXXXXX
Lichen amylodosis on arms and legs can be treated with fractional laser without any side effect.
Hope you are under a treatment of a qualified dermatologist because acrotac 25 is not prescribed in your age group as during and after as amny as 3 years of taking this medicine, one should not plan a family as it can lead to teratogenicity in the foetus. Please read the package insert carefully before continuing.

Regards

Dr XXXXXXX Batra"

I stopped taking Acrotac since I am planning for family and it has some side effects like chapped lips and my skin is getting dark/burnt (specially on face, forehead)..

I just want to know from him
= Can he suggest any clinic/doctor in Kolkata to treat this problem?
= Is there any diet plan or oral medicine which can help?
= My hair is also receding. My age is 33, weight 73.. Can I do anything to stop hair loss?
Posted Fri, 10 Aug 2012 in Skin Hair and Nails
 
 
Answered by Dr. Sourav Ganguly 4 hours later
Hi,
Thanks for your query.
I am based in Kolkata. I am writing name, addresses, phone numbers of some doctors and skin clinic I know in Kolkata where this treatment is done.

1. Dr S. P XXXXXXX Rashbehari-Avenue, Kolkata – 0000, Phone no+(91)-XX-0000

2. Dr Sayanti XXXXXXX Kankurgachi, Kolkata – 0000, Phone no+(91)-XX-0000

3. Dr. Absikesh De, Lake-Gardens, Kolkata – 0000, Phone no+(91)-XX-0000

4.The skin & plastic surgery clinic, Ballygunge, Kolkata – 0000, Phone no+(91)-XX-0000

There is no diet proved to be effective in lichen amyloidosis.You can use oral antihistaminic, cortico- steroids, cyclophosphamide but no oral medicine except Acrotac have shown good efficacy against this disease. Nowadays best result found in cryosurgical procedure. Please consult your dermatologist about the further best treatment for you

About hair loss, first to be determined the causes.
You can still use some remedies-
1, your diet should contain more XXXXXXX leafy vegetables, salads, milk, fruits. Take more proteins, milk, buttermilk, yeast, wheat germ, soybean and vitamin A.
2. Daily application of coconut oil mixed with lime juice on the hair is also beneficial.
3. Oiling and massaging of scalp is very beneficial for stopping the hair loss. Use coconut oil or mustard oil at least three times in a week.
4. You can use minoxidil lotion or minoxidil and finasteride combination.
Please consult your dermatologist and use above remedies based on his advice.
Hope I have answered your query. If you have any further questions I will be happy to help
If you do not have any clarifications, you can close the discussion and rate the answer and please write a review.
Wish you good health.
Thanks,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: Having lichen amyloidosis on legs and arms. Is there any effective solution for this disease? 44 hours later
Thanks for your answer.. I am currently under supervision of Dr. XXXXXXX K XXXXXXX of XXXXXXX Clinic (http://www.novalaser.org/), kolkata who prescribed me Acrotac 25...I am in a bit dilemma whether I should continue treating there or switch... Does Acrotac 25 has any adverse affect on hair and skin color? My face, specially forehead, is becoming dark as if sunburnt...
 
 
Answered by Dr. Sourav Ganguly 2 hours later
Hi,

Thanks for your query.

Acrotac is rarely associated with alteration of skin and hair color and most of the cases skin become reddish but it usually not very bothersome to the patient.

But in your case it appears that it caused you problem.

So please consult with your dermatologist for any substitution.

Hope I have answered your query. If you have any further questions I will be happy to help
If you do not have any clarifications, you can close the discussion and rate the answer and write a review.

Wish you good health.

Thanks,
Dr Sourav Ganguly

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor